Alert archive / Washington / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Sep 4, 2011, 2:35 PM PDT for Cowlitz County, Washington. It took effect at Sep 5, 2011, 5:00 AM PDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 2:35 PM PDT (21:35 UTC)
- In effect from
- Sep 5, 2011, 5:00 AM PDT
- Expired
- Sep 5, 2011, 9:58 PM PDT
- In force
- 17 hr
- Issued by
- NWS Pendleton, OR
County Cowlitz County, WA
The radar
The Portland,OR radar (KRTX), 58 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2906 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS86 KPDT 042135 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 235 PM PDT SUN SEP 4 2011 ...VERY DRY AND UNSTABLE MONDAY... .HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS ON MONDAY. THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW 15 PERCENT. ORZ631-WAZ631-675-050600- /O.NEW.KPDT.FW.W.0010.110905T1800Z-110906T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 235 PM PDT SUN SEP 4 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR VERY DRY AND UNSTABLE CONDITIONS ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR VERY DRY AND UNSTABLE CONDITIONS...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT IN THE EARLY AFTERNOON. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE LATE AFTERNOON. * HAINES INDEX...6. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY, VERY UNSTABLE CONDITIONS, AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
6 follow-up statements
551 WWUS86 KPDT 050453 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 953 PM PDT SUN SEP 4 2011 ...VERY DRY AND UNSTABLE MONDAY... .HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS ON MONDAY. THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW 15 PERCENT. ORZ631-WAZ631-675-051300- /O.CON.KPDT.FW.W.0010.110905T1800Z-110906T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 953 PM PDT SUN SEP 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR VERY DRY AND UNSTABLE CONDITIONS ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT IN THE EARLY AFTERNOON. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE LATE AFTERNOON. * HAINES INDEX...6. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY...VERY UNSTABLE CONDITIONS...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
650 WWUS86 KPDT 050757 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1257 AM PDT MON SEP 5 2011 ...VERY DRY AND UNSTABLE MONDAY... .HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS ON MONDAY. THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW 15 PERCENT OVER THE WASHINGTON AND OREGON BASIN. FURTHER SOUTH...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND COMBINING THIS WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE RED FLAG CONDITIONS OVER CENTRAL OREGON. ORZ611-630-051800- /O.EXB.KPDT.FW.W.0010.110905T1200Z-110906T0300Z/ DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON- 1257 AM PDT MON SEP 5 2011 ...RED FLAG WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING FOR A COMBINATION OF THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND DRY FUELS ACROSS FIRE WEATHER ZONES OR611 AND OR630... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR A COMBINATION OF THUNDERSTORMS...LOW RELATIVE HUMIDITY... AND DRY FUELS...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THIS MORNING THROUGH THIS AFTERNOON AND INTO MONDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * FUELS...DRY FUELS. * LIGHTNING...LAL 2 AND 3 FROM THUNDERSTORMS ACROSS THE AREA. * IMPACTS...THE COMBINATION OF THUNDERSTORMS...VERY LOW HUMIDITY...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ631-WAZ631-675-051800- /O.CON.KPDT.FW.W.0010.110905T1800Z-110906T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1257 AM PDT MON SEP 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR VERY DRY AND UNSTABLE CONDITIONS ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT IN THE EARLY AFTERNOON. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE LATE AFTERNOON. * HAINES INDEX...6. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY...VERY UNSTABLE CONDITIONS...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE) VP
644 WWUS86 KPDT 051717 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1017 AM PDT MON SEP 5 2011 ...VERY DRY AND UNSTABLE MONDAY... .HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS ON MONDAY. THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW 15 PERCENT OVER THE COLUMBIA BASIN OF WASHINGTON AND OREGON. FARTHER SOUTH...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND COMBINING THIS WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE RED FLAG CONDITIONS OVER CENTRAL OREGON. ORZ631-WAZ631-675-060300- /O.CON.KPDT.FW.W.0010.110905T1800Z-110906T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 1017 AM PDT MON SEP 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR HAINES 6 AND VERY LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT IN THE EARLY AFTERNOON. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE LATE AFTERNOON. * HAINES INDEX...6. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY...VERY UNSTABLE CONDITIONS...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND VERY UNSTABLE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ611-630-060300- /O.CON.KPDT.FW.W.0010.000000T0000Z-110906T0300Z/ DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON- 1017 AM PDT MON SEP 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LIGHTNING ACROSS FIRE WEATHER ZONES OR611 AND OR630... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS WILL DEVELOP LATER THIS MORNING AND LAST UNTIL EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * FUELS...DRY FUELS. * LIGHTNING...LAL 2 AND 3 FROM THUNDERSTORMS ACROSS THE AREA. LAL 3 WILL BE PRIMARILY IN FIRE WEATHER ZONE 611 AND THE SOUTHERN HALF OF FIRE WEATHER ZONE 630. * IMPACTS...THE COMBINATION OF THUNDERSTORMS...VERY LOW HUMIDITY...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF THUNDERSTORMS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
016 WWUS86 KPDT 060105 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 605 PM PDT MON SEP 5 2011 ...VERY DRY AND UNSTABLE THIS TONIGHT... .HIGH PRESSURE ALOFT COMBINED WITH A THERMAL TROUGH AT THE SURFACE WILL RESULT IN VERY DRY AND UNSTABLE CONDITIONS TONIGHT. THE HAINES INDEX WILL BE 6 WITH RELATIVE HUMIDITY BELOW 15 PERCENT OVER THE COLUMBIA BASIN OF WASHINGTON AND OREGON. THUNDERSTORMS WITH ABUNDANT LIGHTNING ARE EXPECTED TO CONTINUE OVERNIGHT IN THE SOUTHERN AREAS. COMBINING THIS WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE RED FLAG CONDITIONS OVER THE CENTRAL OREGON AND NORTHEAST OREGON MOUNTAINS. ORZ632>635-638-061200- /O.EXB.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- 605 PM PDT MON SEP 5 2011 ...RED FLAG WARNING IN EFFECT UNTIL 5 AM PDT TUESDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR632...OR633...OR634...OR635 AND OR638... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 633 NORTHERN BLUE MOUNTAINS OF OREGON...FIRE WEATHER ZONE 634 EAGLE CAP DISTRICT...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE WEATHER ZONE 638 BAKER VALLEY. * TIMING...THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT AND DISSIPATE BY SUNRISE. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * FUELS...VERY DRY FUELS. * THUNDERSTORMS...WILL CREATE ABUNDANT LIGHTNING. * PRECIPITATION...SOME LIGHT RAIN IS EXPECTED WITH THUNDERSTORMS. * LIGHTNING ACTIVITY LEVEL...LAL OF 3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ611-630-061200- /O.EXT.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/ DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON- 605 PM PDT MON SEP 5 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 AM PDT TUESDAY FOR ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR611 AND OR630... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 AM PDT TUESDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT AND DISSIPATE BY SUNRISE. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * FUELS...VERY DRY FUELS. * THUNDERSTORMS...WILL CREATE ABUNDANT LIGHTNING. * PRECIPITATION...SOME LIGHT RAIN IS EXPECTED WITH THUNDERSTORMS. * LIGHTNING ACTIVITY LEVEL...LAL OF 3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF THUNDERSTORMS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ631-WAZ631-675-060300- /O.CON.KPDT.FW.W.0010.000000T0000Z-110906T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 605 PM PDT MON SEP 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR HAINES 6 AND VERY LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 631 COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 631 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...RELATIVE HUMIDITY WILL REMAIN NEAR OR BELOW 15 PERCENT THIS EVENING. THE AREA WILL BE MOST DRY AND UNSTABLE IN THE LATE AFTERNOON. * HAINES INDEX...6. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF VERY LOW HUMIDITY...VERY UNSTABLE CONDITIONS...AND CRITICALLY DRY FUELS MAY RESULT IN EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND VERY UNSTABLE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
691 WWUS86 KPDT 060303 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 803 PM PDT MON SEP 5 2011 ...VERY DRY AND UNSTABLE THIS TONIGHT... THUNDERSTORMS WITH ABUNDANT LIGHTNING ARE EXPECTED TO CONTINUE OVERNIGHT IN THE SOUTHERN AREAS. COMBINING THIS WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL CREATE RED FLAG CONDITIONS OVER THE CENTRAL OREGON AND NORTHEAST OREGON MOUNTAINS. ORZ631-WAZ631-675-060415- /O.EXP.KPDT.FW.W.0010.000000T0000Z-110906T0300Z/ COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 803 PM PDT MON SEP 5 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR HAINES 6 AND VERY LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES OR631...WA631 AND WA675... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. COOLING TEMPERATURES WITH THE LOSS OF DAYTIME HEATING HAS RESULTED IN LOWERING HAINES INDEX VALUES WITH INCREASING RELATIVE HUMIDITIES WHICH HAS ALSO RESULTED IN A MORE STABLE ATMOSPHERE. AS A RESULT THE RED FLAG WARNING FOR HIGH HAINES INDEX VALUES OF 6 COMBINED WITH LOW RELATIVE HUMIDITIES WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ ORZ632>635-638-061200- /O.CON.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- 803 PM PDT MON SEP 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR632...OR633...OR634...OR635 AND OR638... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 632 SOUTHERN BLUE AND STRAWBERRY MOUNTAINS...FIRE WEATHER ZONE 633 NORTHERN BLUE MOUNTAINS OF OREGON...FIRE WEATHER ZONE 634 EAGLE CAP DISTRICT...FIRE WEATHER ZONE 635 WALLOWA DISTRICT AND FIRE WEATHER ZONE 638 BAKER VALLEY. * TIMING...THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT AND DISSIPATE BY SUNRISE. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * FUELS...VERY DRY FUELS. * THUNDERSTORMS...WILL CREATE ABUNDANT LIGHTNING. * PRECIPITATION...SOME LIGHT RAIN IS EXPECTED WITH THUNDERSTORMS. * LIGHTNING ACTIVITY LEVEL...LAL OF 3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ611-630-061200- /O.CON.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/ DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON- 803 PM PDT MON SEP 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR611 AND OR630... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY. * AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 611 DESCHUTES NATIONAL FOREST AND FIRE WEATHER ZONE 630 CENTRAL MOUNTAINS OF OREGON. * TIMING...THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT AND DISSIPATE BY SUNRISE. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * FUELS...VERY DRY FUELS. * THUNDERSTORMS...WILL CREATE ABUNDANT LIGHTNING. * PRECIPITATION...SOME LIGHT RAIN IS EXPECTED WITH THUNDERSTORMS. * LIGHTNING ACTIVITY LEVEL...LAL OF 3. * IMPACTS...FREQUENT LIGHTNING AND CRITICALLY DRY FUELS MAY RESULT IN NUMEROUS FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF THUNDERSTORMS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
831 WWUS86 KPDT 060458 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 958 PM PDT MON SEP 5 2011 ...THUNDERSTORMS HAVE DISSIPATED... ORZ611-630-632>635-638-060600- /O.CAN.KPDT.FW.W.0010.000000T0000Z-110906T1200Z/ DESCHUTES NATIONAL FOREST-CENTRAL MOUNTAINS OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-EAGLE CAP DISTRICT- WALLOWA DISTRICT-BAKER VALLEY- 958 PM PDT MON SEP 5 2011 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING ACROSS FIRE WEATHER ZONES OR632...OR633... OR634...OR635 AND OR638... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE DISSIPATED OVER THE ENTIRE FIRE WEATHER DISTRICT AND ARE NO LONGER EXPECTED TO REFORM AND PRODUCE ABUNDANT LIGHTNING. AS A RESULT THE RED FLAG WARNING HAS BEEN CANCELLED. THERE STILL MAY BE A THUNDERSTORM OR TWO...BUT THEY ARE NOT EXPECTED TO CREATE ABUNDANT LIGHTNING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:20 PM PDT, 15 minutes earlier.
Area forecast discussion, Sep 4, 2:20 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 220 PM PDT SUN SEP 4 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...A MID/UPPER LEVEL LOW OFF THE CALIFORNIA COAST WILL MOVE NORTHEAST TO THE NORTHERN CALIFORNIA COAST BY THIS AFTERNOON AND BEGIN FEEDING MID LEVEL MOISTURE AND MARGINAL INSTABILITY INTO SOUTH CENTRAL OREGON. THE LOW WILL OPEN UP TO A MID/UPPER LEVEL SHORT WAVE AS IT MOVES INTO SOUTHWEST OREGON TONIGHT AND THEN ACROSS THE FORECAST AREA ON LABOR DAY. THE SHORT WAVE WILL BRING INCREASING MID LEVEL MOISTURE AND MARGINAL ELEVATED INSTABILITY INTO CENTRAL AND EAST CENTRAL OREGON ON LABOR DAY. THESE CONDITIONS WILL COMBINE WITH DAYTIME SURFACE HEATING...THUS INCREASING THE PROBABILITY FOR SOME ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING IN THE AFTERNOON AND EVENING IN DESCHUTES...CROOK AND GRANT COUNTIES AS WELL AS IN SOUTHERN WHEELER COUNTY. VERTICAL WIND SHEAR WILL BE LIGHT TOMORROW AFTERNOON AND EVENING. THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. WILDFIRES ALONG THE OREGON CASCADES WILL PRODUCE SMOKE OVER THE NEXT 24 HOURS. A SOUTHWEST FLOW IN THE LAYER FROM 5000-10000 FEET WILL TRANSPORT THE SMOKE NORTHEASTWARD INTO JEFFERSON...WASCO... SHERMAN...KLICKITAT AND SOUTHERN YAKIMA COUNTY. SOME OF THE SMOKE MAY MIX DOWN TO THE SURFACE THIS AFTERNOON AND AGAIN DURING THE AFTERNOON ON LABOR DAY. NIGHTTIME SURFACED INVERSIONS WILL CONCENTRATE THE SMOKE IN THE BOUNDARY LAYER TONIGHT IN THE AFOREMENTIONED AREAS. AS SUCH EXPECT REDUCED AIR QUALITY DUE TO SMOKE NI THESE AREAS. THE MID/UPPER LEVEL PRESSURE PATTERN WILL REVERT TO A FLAT RIDGE OF HIGH PRESSURE IN THE MID/UPPER LEVELS TUESDAY NIGHT THROUGH WEDNESDAY. THIS SCENARIO WILL GIVE THE INTERIOR PACIFIC NORTHWEST WESTERLY FLOW ALOFT THUS PRODUCING SUBSIDENCE EAST OF THE CASCADES WHICH WILL GIVE DRY AND STABLE CONDITIONS ACROSS THE FORECAST AREA THROUGH WEDNESDAY. POLAN .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...AN UPPER LEVEL RIDGE WILL PERSIST IN WESTERN CANADA THROUGH THIS PERIOD. SOUTHERLY FLOW AHEAD OF A DEEPENING OFF SHORE TROUGH WILL BE OVER THE PACIFIC NORTHWEST WEDNESDAY NIGHT. BY THURSDAY A CUTOFF LOW WILL DEVELOP AS THE ENERGY IN THE BASE OF THE TROUGH UNDERCUTS THE RIDGE. DIFFUSE SPLIT FLOW WILL DEVELOP OVER THE PACIFIC NORTHWEST AND CONTINUE THROUGH FRIDAY. HOWEVER PIECES OF ENERGY FROM THE SPLITTING TROUGH MAY MOVE OVER EASTERN WASHINGTON AND OREGON. THE ATMOSPHERE WILL BE VERY DRY INITIALLY WITH NO ORGANIZED SYSTEM SO DO NOT EXPECT ANY PRECIPITATION...BUT CONFIDENCE IS LOW. FRIDAY SOME MOISTURE AND ENERGY MAY ROTATE INTO THE CWA FROM CENTRAL OREGON TO WALLOWA COUNTY. THIS MAY TRIGGER A FEW THUNDERSTORMS IN THE MOUNTAINS OVER THE SOUTHERN PART OF THE CWA. SATURDAY AND SUNDAY THE RIDGE WILL REBUILD IN NORTHERN WASHINGTON AS THE LOW DRIFTS SOUTH. DECIDED TO KEEP THE FORECAST DRY THESE DAYS. COONFIELD && .AVIATION...00Z TAFS. VFR CONDITIONS AND MAINLY CLEAR SKIES FOR THE NEXT 18 HOURS. SURFACE WINDS WILL BE UNDER 10KT. CUMULUS WILL DEVELOP LATE TOMORROW AFTERNOON NEAR KRDM AND KBDN. A FEW THUNDERSTORMS ARE POSSIBLE. SEVERAL LARGE WILDFIRES ALONG THE CASCADES WILL PRODUCE AREAS OF SMOKE AND HAZE THAT MAY AFFECT KRDM OR KBDN. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 54 90 54 90 / 0 0 0 0 ALW 58 89 61 89 / 0 0 0 0 PSC 52 92 54 91 / 0 0 0 0 YKM 55 92 56 91 / 0 0 0 0 HRI 51 92 54 90 / 0 0 0 0 ELN 52 90 53 89 / 0 0 0 0 RDM 47 88 46 89 / 10 10 10 10 LGD 50 89 49 88 / 0 10 10 10 GCD 49 88 51 89 / 0 20 20 10 DLS 57 92 56 92 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX MONDAY : GREEN TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/76/76
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
600 AM PDT SUN SEP 4 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
051245-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
600 AM PDT SUN SEP 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SMOKE
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF
THE OREGON CASCADES, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
SMOKE FROM FIRES BURNING IN THE CASCADES WILL BLOW ACROSS PORTIONS
OF CENTRAL OREGON AND THE GORGE INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS MONDAY
NORTH CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, JOHN
DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
SMOKE MONDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, EAST SLOPES OF
THE OREGON CASCADES
SMOKE FROM FIRES BURNING IN THE CASCADES WILL BLOW ACROSS PORTIONS
OF CENTRAL OREGON AND THE GORGE ON MONDAY. ALSO AN ISOLATED
THUNDERSTORM MAY DEVELOP OVER PORTIONS OF CENTRAL OREGON AND THE
JOHN DAY HIGHLANDS MONDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Red Flag Warnings in Washington, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.